Volume 9, Issue 3 (7-2021)                   J. Pediatr. Rev 2021, 9(3): 263-268 | Back to browse issues page


XML Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Jafarpour H, Mousavi M S, Sheibani S, Ghaffari J, Dabbaghzadeh A, Behzadnia S. Acute Generalized Exanthematous Pustulosis Due to Cephalexin: A Case Report and Literature Review. J. Pediatr. Rev. 2021; 9 (3) :263-268
URL: http://jpr.mazums.ac.ir/article-1-345-en.html
1- Student Research Committee, Faculty of Medicine, Mazandaran University of Medical Sciences, Sari, Iran.
2- Department of Pediatrics, School of Medicine, Pediatric Infectious Diseases Research Center, Bu-Ali Sina Hospital, Mazandaran University of Medical Sciences, Sari, Iran.
3- Department of Pediatrics, School of Medicine, Mazandaran University of Medical Sciences, Sari, Iran. , siamakdabbaghzade@yahoo.com
4- Department of Pediatrics, School of Medicine, Mazandaran University of Medical Sciences, Sari, Iran.
Abstract:   (968 Views)
Introduction: Acute Generalized Exanthematous Pustulosis (AGEP) is a cutaneous reaction that may appear after using certain medications, such as cephalexin. This disease is characterized by non-follicular sterile pustules, erythematous, urticaria, fever over , and leukocytosis. Cephalexin belongs to the family of β-lactam antibiotics, which are widely used to treat infections. However, cephalexin skin sensitivities have been reported rarely. Herein, in this case, we aimed to report a patient presented with AGEP due to cephalexin usage. 
Case Presentation: A 12-year-old boy presented with warm skin lesions that gradually appeared on the limbs, trunk, face, and neck after using cephalexin powder on his left leg injury. Because of his symptoms, acetaminophen, fexofenadine hydrochloride, loxoprofen sodium, and ointment, including difluprednate and hydrocortisone, were prescribed. Over time, the patient’s fever subsided, and 8 days later, the symptoms of AGEP, including urticaria, erythematous, and pustules in the neck and trunk, disappeared.
Conclusions: Cephalexin is one of the antibiotics that doctors and patients consider when there is a possibility of infection. AGEP is a rare but severe reaction that can manifest as skin rashes in any age and sex following the use of cephalexin, so the patient should be careful when using this antibiotic.
Full-Text [PDF 771 kb]   (400 Downloads)    
Type of Study: Case & Review | Subject: Allergy and Clinical Immunology
Received: 2020/07/3 | Accepted: 2020/12/22 | Published: 2021/07/1

Add your comments about this article : Your username or Email:
CAPTCHA

Send email to the article author


Rights and permissions
Creative Commons License This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.

© 2021 CC BY-NC 4.0 | Journal of Pediatrics Review

Designed & Developed by : Yektaweb